MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534590
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix-naviflex biliary stent was implanted in the common bile duct to treat drainage during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, when the physician removed the guide wire in preparation for releasing the stent, it was found that it could not be released.The inner sheath was then forcibly pulled out, causing damage to the delivery system.Additional information stated that the pusher wire had been deformed.The procedure was completed with another device of the same type.There were no known patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block g4: premarket 510(k): k101314, k203162 - reported here as it exceeded the maximum character limit for the designated field.Block h6: imdrf device code a0401 is being used to capture the reportable event of stent break.Block h11: an advanix rx biliary preloaded stent was received for analysis.During the device analysis, the device was returned with the guide catheter detached, kinked, and stretched.The pull wire was dislodged from the push catheter.Additionally, during the destructive test, it was observed that the pull wire was kinked near the hypo tube.Furthermore, a photo of the device was provided.No other issues were noted with the delivery system.Product analysis confirmed the events of stent failure to deploy and pull wire kinked.Analysis also found that the pull wire was dislodged out of the push catheter and was kinked near the hypotube.The investigation found it likely that when they tried to deploy the stent, the tortuosity of the procedure or the physician technique made the device not able to deploy the stent, which made the physician use more force to deploy the stent and by this manipulation, the guide catheter ended up getting kinked, stretched and later the guide catheter wouldn't hold this pressure getting detached.The force applied to deploy the stent combined with the conditions seen on the device probably made the pull wire get dislodged out of the push catheter and become kinked by the pressure that it was used during deployment.Therefore, a review and analysis of all compiled information from this investigation determine that the most probable cause is "adverse event related to procedure.".

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key21307170
Report Number3005099803-2025-00270
Device Sequence Number21051879
Product Code FGE
UDI-Device Identifier08714729787143
UDI-Public08714729787143
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2026
Device Model NumberM00534590
Device Catalogue NumberM00534590
Device Lot Number0034281649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Initial Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown